MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS,OPTICAL,GRASPING; OPTICAL GRASPING FORCEPS

KARL STORZ SE & CO. KG FORCEPS,OPTICAL,GRASPING; OPTICAL GRASPING FORCEPS
Model Number 27072F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not yet returned to the factory.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): as reported: during a removal of a bladder stone, a screw broke off and 3 metal particles fell in the bladder due to which they were laboriously removed.The surgery time was extended by 30 minutes.
 
Additional Manufacturer Narrative
The internal investigation shows no indication for a material or manufacturing related issue.The device was returned on 14.09.2021 to the manufacture for investigation.Upon the evaluation, it could be confirmed that the grasping forceps broke distally into several parts in the area of the joint.Also, strong deformations can be seen at the riveted points, which indicates that a high level of force has been applied, i.E.User error.A warning to not overload the device by exerting too much force and to never bend back the device into shape by user was already included in the related ifu.Although it was reported, that 3 metal particles fell into the pateint´s bladder, which caused an operation extension of 30 mins, due to the fact, that the incident was determined to be caused by an operator error and no injury to patient, user or third occurred.Furthermore, the severity of the potential harm is assesed as reversible in the related risk file and the risk of occurrence is rated as negligible, as the event did not and might not lead to death or serious deterioration in the state of health.In addition, according to the complaint analysis no serious injuries were reported in relation to the described issue.

Brand Name
FORCEPS,OPTICAL,GRASPING
Common Device Name
OPTICAL GRASPING FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key11408002
Report Number9610617-2021-00022
Device Sequence Number19966507
Product Code OCZ
UDI-Device Identifier04048551079263
UDI-Public4048551079263
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27072F
Device Catalogue Number27072F
Device Lot NumberTR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown